Normally, I'm not much of an alarmist, but today I had a bit of a bomb dropped in my lap. I have Adhesive Arachnoiditis (AA) localized to the L5 and S1 nerve roots on the left and right side. I have lots of symptoms, to many to count. Over the last several months, I have been experiencing an increased level of cramps in my legs. These cramps have risen to a debilitating level and those of you that know my posts, that saying a lot. Needless to say, my PM was perplexed at my appointment last week. Yes, it's possible that my AA has taken a turn for the worse, but my pain levels have pretty much leveled off finally. We're playing with my muscle relaxers to try and get a handle on the problem.
In the mean time, he asked that my PCP run a muscle enzyme test during my monthly blood workup to make sure that the Lipitor that I have been taking for the last 10+ years is not the culprit. Got a call from my doctor this morning ordering me to stop taking Lipitor immediately. My muscle enzymes were extremely high. After some initial web searches, I've discovered some alarming news with Lipitor, statins as a whole, and muscle pain. I wanted to at least have this info out there in case some of you are in the same position as me. The statin problems can mimic fibromyalgia or any number of the problems that are reported with back and neck issues. I have learned that if these problems go unchecked, it's possible that the side effects could potentially be fatal.
As I learn more about this area and if its determined that Lipitor is/is not my culprit, I'll let everyone know.